Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Wilmington, NC

June 24, 20165 counties in South Carolina; Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2016, 3:45 PM EDT for 5 counties in South Carolina; Columbus County, Robeson County, North Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2016, 3:45 PM EDT (19:45 UTC)
Expired
Jun 24, 2016, 4:45 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:08 PM EDTTSTM WND DMGLake View, SCPOWER LINES DOWN IN LAKE VIEW.
Jun 24, 4:11 PM EDTTSTM WND DMGNichols, SCTREES DOWN AT CROSSING OF OLD MULLINS HWY AND SC9
Jun 24, 4:13 PM EDTTSTM WND DMG2 W Nichols, SCTREE ON OLD MULLINS HWY.
Jun 24, 4:30 PM EDTTSTM WND DMG1 Ese Fair Bluff, NCTREES DOWN IN FAIR BLUFF ON HWY 904. VEHICLE IN DITCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

792 
WUUS52 KILM 241945
SVRILM
NCC047-155-SCC031-033-051-067-069-242045-
/O.NEW.KILM.SV.W.0038.160624T1945Z-160624T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT FRI JUN 24 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHEASTERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTH CENTRAL HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHEASTERN DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHEASTERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 345 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BROWNSVILLE... OR 12 MILES NORTHEAST OF DARLINGTON...MOVING EAST
  AT 30 MPH. OTHER SEVERE THUNDERSTORMS WERE DEVELOPING ACROSS
  DILLON COUNTY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DILLON...DARLINGTON...MULLINS...LATTA...FAIR BLUFF...LAKE VIEW...
  SELLERS...BOARDMAN...KEMPER...BINGHAM...SMITHBORO...LITTLE ROCK...
  FORK...HAMER...OAK GROVE...CHERRY GROVE...BARNESVILLE...
  BROWNSVILLE...EVERGREEN AND MONT CLARE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 176 AND 197.
 US ROUTE 74 BETWEEN MILE MARKERS 372 AND 382.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3451 7984 3447 7885 3446 7882 3417 7890
      3418 7916 3426 7957 3429 7960 3431 7966
      3429 7968 3430 7973 3428 7974 3430 7990
TIME...MOT...LOC 1945Z 279DEG 26KT 3440 7969 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
3 follow-up statements
076 
WWUS52 KILM 242000
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT FRI JUN 24 2016

NCC047-155-SCC031-033-051-067-069-242045-
/O.CON.KILM.SV.W.0038.000000T0000Z-160624T2045Z/
COLUMBUS NC-ROBESON NC-MARLBORO SC-HORRY SC-DARLINGTON SC-MARION SC-
DILLON SC-
400 PM EDT FRI JUN 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN COLUMBUS...SOUTHEASTERN ROBESON...SOUTHEASTERN
MARLBORO...NORTH CENTRAL HORRY...NORTHEASTERN DARLINGTON...
NORTHEASTERN MARION AND DILLON COUNTIES...

AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BROWNSVILLE...OR 11 MILES WEST OF DILLON...MOVING EAST AT 30 MPH.
OTHER SEVERE THUNDERSTORMS WERE MOVING ACROSS DILLON COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DILLON...MULLINS...LATTA...FAIR BLUFF...LAKE VIEW...SELLERS...
BOARDMAN...KEMPER...BINGHAM...SMITHBORO...LITTLE ROCK...FORK...
HAMER...OAK GROVE...CHERRY GROVE...BARNESVILLE...BROWNSVILLE...
EVERGREEN...FLOYDALE AND MECHANICSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3447 7885 3446 7882 3417 7890 3418 7916
      3426 7957 3429 7960 3431 7966 3429 7968
      3430 7973 3428 7974 3431 7981 3451 7975
TIME...MOT...LOC 2000Z 279DEG 26KT 3438 7956 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
032 
WWUS52 KILM 242032
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT FRI JUN 24 2016

SCC031-069-242041-
/O.CAN.KILM.SV.W.0038.000000T0000Z-160624T2045Z/
MARLBORO SC-DARLINGTON SC-
432 PM EDT FRI JUN 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARLBORO AND
NORTHEASTERN DARLINGTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3447 7885 3446 7882 3417 7890 3418 7916
      3426 7957 3429 7960 3430 7963 3446 7954
      3450 7950
TIME...MOT...LOC 2031Z 279DEG 26KT 3434 7929 

$$

NCC047-155-SCC033-051-067-242045-
/O.CON.KILM.SV.W.0038.000000T0000Z-160624T2045Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
432 PM EDT FRI JUN 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN COLUMBUS...SOUTHEASTERN ROBESON...NORTH CENTRAL
HORRY...NORTHEASTERN MARION AND DILLON COUNTIES...

AT 431 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLOYDALE...OR
NEAR DILLON...MOVING EAST AT 30 MPH. OTHER SEVERE THUNDERSTORMS WERE
LOCATED ACROSS DILLON COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DILLON...MULLINS...LATTA...FAIR BLUFF...LAKE VIEW...SELLERS...
BOARDMAN...KEMPER...BINGHAM...SMITHBORO...LITTLE ROCK...FORK...
HAMER...OAK GROVE...CHERRY GROVE...BARNESVILLE...EVERGREEN...
FLOYDALE...ZION AND NICHOLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3447 7885 3446 7882 3417 7890 3418 7916
      3426 7957 3429 7960 3430 7963 3446 7954
      3450 7950
TIME...MOT...LOC 2031Z 279DEG 26KT 3434 7929 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
425 
WWUS52 KILM 242041
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT FRI JUN 24 2016

NCC047-155-SCC033-051-067-242049-
/O.EXP.KILM.SV.W.0038.000000T0000Z-160624T2045Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
441 PM EDT FRI JUN 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLUMBUS...
SOUTHEASTERN ROBESON...NORTH CENTRAL HORRY...NORTHEASTERN MARION AND
DILLON COUNTIES WILL EXPIRE AT 445 PM EDT...
                
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF
THE SAME AREA. THAT WARNING IS IN EFFECT UNTIL 530 PM.

LAT...LON 3447 7885 3446 7882 3417 7890 3418 7916
      3426 7957 3429 7960 3430 7963 3446 7954
      3450 7950
TIME...MOT...LOC 2039Z 279DEG 26KT 3434 7929 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:46 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 24, 1:46 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
146 PM EDT FRI JUN 24 2016

.SYNOPSIS...
Thunderstorms this afternoon and tonight may be severe. High heat
and humidity will result in elevated heat indices again today. A
cold front will drop very slowly south and across the area
Saturday. High pressure will build in behind the front bringing
drier weather for Sunday, but the risk for thunderstorms will
increase again next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM Friday...Discernible in vapor animations this
morning is the slight 'bow' in vapor imagery moving ESE across
northern KY. It's this feature that recent models are keying on to
bring an organized and or fractured line of strong to sever TSTMS
into SE NC and NE SC. Isolated convection ahead of this feature
appears probable as the H7-H4 layer is moistened up through
morning, but the primary and more cohesive threat looks to be
tonight between 8 PM and 3 AM from NW to SE across SE NC and NE
SC. Damaging TSTM wind gusts and hail in excess of 1 inch are the
2 most likely hazards, both rated at 15%. In the most recent
'Severe Weather Outlook Day 1', SPC removed 2% tornado threat but
this could be updated or modified based on additional 12z data
arrivals. No major changes to the ongoing forecast at this time,
the previous forecaster discussion follows.

SPC continues to highlight the area in a slight risk for severe
weather through tonight. Over the last few days, severe weather
has occurred to our N and with the ridge breaking down, we expect
the cold front to sag further south toward our forecast area
through tonight. This should allow organized thunderstorms to
impact the eastern Carolinas.

High instability will team up with frontal lift/convergence as
well as increasing shear. A mid-level shortwave trough should
foster/strengthen lift across the region. Morning cloud cover
does complicate the forecast as it relates to severe thunderstorms
later today. However, there are enough ingredients in place to
warrant enhanced wording in the gridded forecast. Thus, have
included thunderstorms with the risk for damaging winds, as well
as hail. Thunderstorms will certainly be capable of frequent
lightning and heavy rainfall may lead to significant ponding where
thunderstorms are able to train across the same general area for a
time. The risk for severe weather will continue into this eve,
before thunderstorms begin to weaken overnight.

Another uncomfortable day for most, but the temperature forecast
is somewhat challenging as are the maximum heat index values that
will be reached. Cloud cover is rather extensive this morning, as
debris clouds have filtered into the eastern Carolinas from an
MCS which decayed to our N last night. However, these clouds
should thin this morning before cloud cover again builds throughout
the area. Thus, we are still looking for highs to reach the mid
or upper 90s with upper 80s to lower 90s at the beaches. This will
bring the maximum heat index to 100 to 104 for an hour or two this
afternoon and up to 105 in a few spots across the pee Dee. Thus,
not enough geographical coverage or elapsed time to warrant a Heat
Advisory.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 320 AM Friday...A cold front will be moving through the area
on Sat. The front may get hung up along or near the coast for a
time, waiting on a surface wave to move by. The front should then
move SE of the area Sat afternoon and offshore early eve. Winds will
turn NE behind the front. Dry air will be slow to overtake the area
and so will continue to include showers and thunderstorms in the
forecast for Sat, but coverage should be more scattered with any
convection waning Sat eve and then dry weather for Sun and Sun
night as high pressure builds far enough south.

High temps will return to more typical levels for late June with
highs in the upper 80s to lower 90s. Lows will be near 70.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 320 AM Friday...The extended period is shaping up to be somewhat
unsettled as a northwest flow aloft initially transitions into a
decent trough (for late June) by the end of the period. The trough
will feature an attendant front that will struggle to push through
the area by mid and late week. Monday and especially Tuesday the
Piedmont trough will become active. Good chance pops are in the
forecast Tuesday and beyond. Temperature forecast is very consistent
with daytime highs expected to be in the lower 90s and overnight
lows in the low to middle 70s.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...

AS OF 18Z FRIDAY...A bit of uncertainty regarding thunderstorms
today as various model guidance differs considerably with respect to
timing and placement, and these storms will be strong enough for IFR
visibilities and rather strong winds. The solution we have opted for
breaks out the strongest storms over inland terminals later this
afternoon whereas coastal terminals see the heaviest activity more
towards evening, perhaps even after dark. A little bit of MFVR fog
may form towards the predawn hours especially in areas that see
rain. A cold front may come into LBT and maybe even FLO towards the
end of the TAF period.

Extended outlook...Sct TS overnight Fri, Sat and Tues. Otherwise VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 945 AM Friday...Mariners should expect scattered to
numerous thunderstorms with the greatest coverage tonight.
Thunderstorms will have the potential to produce severe wind
gusts, large hail and certainly frequent lightning.

A cold front will be nearing from the N, but it will be a very
slow mover as it bumps the ridge of high pressure that has been in
place for days. The front should begin to enter our northernmost
waters Saturday morning.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 320 AM Friday...A cold front will be entering the northernmost
waters Saturday morning, but may then stall for a time, waiting on
the progression of a wave of low pressure, before resuming a south-
southeast course. The front should move south and east of Winyah Bay
and the South Santee River Saturday eve. A NE surge will develop in
the wake of the front, strongest Sat night into Sunday, around 15
kt. NE winds will weaken Sun night. Seas will be 3 to 4 ft into
Sun before subsiding further.

LONG TERM /MONDAY THROUGH TUESDAY/...
As of 320 AM Friday...A few hours of light northeast winds can be
expected Monday before a return flow develops. By Monday
afternoon/evening a southeast flow of ten knots or less should be in
place. These conditions will continue Tuesday with a slight increase
in magnitude as the Piedmont trough develops. Significant seas will
be 1-2 feet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RJD/8
SHORT TERM...RJD
LONG TERM...SHK
AVIATION...MBB
Hazardous weather outlook, Jun 24, 6:13 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
613 AM EDT FRI JUN 24 2016

SCZ032-033-039-053-055-251015-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
613 AM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
DAMAGING WINDS AND LARGE HAIL MAY OCCUR. FREQUENT LIGHTNING IS
EXPECTED. SIGNIFICANT PONDING IN LOW-LYING AREAS IS POSSIBLE WHERE
THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL AREA.

AFTERNOON HEAT INDEX VALUES WILL BE 100 TO 104 DEGREES FOR AN
HOUR OR TWO WITH A FEW LOCATIONS UP TO 105.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>109-SCZ017-023-024-056-251015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-COASTAL GEORGETOWN-
613 AM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
DAMAGING WINDS AND LARGE HAIL MAY OCCUR. FREQUENT LIGHTNING IS
EXPECTED. SIGNIFICANT PONDING IN LOW-LYING AREAS IS POSSIBLE WHERE
THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL AREA.

AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 TO 104 DEGREES FOR
AN HOUR OR TWO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-251015-
COASTAL BRUNSWICK-COASTAL HORRY-
613 AM EDT FRI JUN 24 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
DAMAGING WINDS AND LARGE HAIL MAY OCCUR. FREQUENT LIGHTNING IS
EXPECTED. SIGNIFICANT PONDING IN LOW-LYING AREAS IS POSSIBLE WHERE
THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL AREA.

AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 TO 104 DEGREES FOR
AN HOUR OR TWO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-251015-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
613 AM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. DAMAGING WINDS AND LARGE HAIL MAY OCCUR. FREQUENT
LIGHTNING IS EXPECTED. ROUGH SEAS ARE EXPECTED IN THE VICINITY OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

In the hours before

Special weather statement, Jun 24, 11:24 AM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1124 AM EDT FRI JUN 24 2016

NCZ096-099-109-241615-
COLUMBUS NC-BLADEN NC-INLAND BRUNSWICK NC-
1124 AM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN...NORTHEASTERN
COLUMBUS AND CENTRAL BRUNSWICK COUNTIES UNTIL 1215 PM EDT...

AT 1123 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITEVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...SANDYFIELD...COUNCIL...REDBUG...
SOUTHEASTERN COMMUNITY COLLEGE...FREEMAN...HALLSBORO...DELCO...
HONEY ISLAND...KELLY...ELKTON...CARVERS...MAKATOKA...EMERSON...
RIEGELWOOD...CRUSOE ISLAND...BRUNSWICK...CLARKTON AND BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 387 AND 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3446 7819 3440 7825 3439 7825 3437 7823
      3438 7823 3437 7821 3436 7821 3435 7820
      3437 7815 3436 7815 3409 7835 3432 7881
      3449 7869
TIME...MOT...LOC 1523Z 276DEG 28KT 3435 7869

JDW
Special weather statement, Jun 24, 2:43 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
243 PM EDT FRI JUN 24 2016

NCZ096-105-241930-
BLADEN NC-INLAND PENDER NC-
243 PM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN AND WESTERN
PENDER COUNTIES UNTIL 330 PM EDT...

AT 242 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROWAN...OR 17 MILES WEST OF BURGAW...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...ROWAN...MONTAGUE...CURRIE...THE BOROUGH...MALPASS CORNER...
MURRAY TOWN...WARDS CORNER...KELLY...ROOKS...LONG CREEK...
PENDERLEA...POINT CASWELL...ST. HELENA...ATKINSON...
WATHA AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 392 AND 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3438 7796 3437 7799 3436 7798 3434 7799
      3433 7805 3434 7806 3434 7808 3435 7808
      3437 7814 3435 7820 3437 7821 3438 7823
      3440 7826 3439 7827 3447 7839 3464 7832
      3463 7832 3455 7825 3468 7816 3467 7781
TIME...MOT...LOC 1842Z 277DEG 19KT 3456 7824

JDW
Special weather statement, Jun 24, 3:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT FRI JUN 24 2016

SCZ017-023-024-032-241945-
FLORENCE SC-DILLON SC-MARLBORO SC-DARLINGTON SC-
304 PM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...MARLBORO...
DARLINGTON AND WESTERN DILLON COUNTIES UNTIL 345 PM EDT...

AT 303 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
FROM NEAR DARLINGTON...TO CHERAW...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DARLINGTON...MCCOLL...
QUINBY...CLIO...BINGHAM...MINTURN...CHAVISTOWN...OAK GROVE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE...
DOVESVILLE...WALLACE...NORTH HARTSVILLE...MONT CLARE...
DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
162 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3465 7980 3469 7987 3474 7989
      3477 7993 3481 7993 3481 7968 3460 7943
      3425 7953 3425 7955 3421 7954 3419 7957
      3416 7956 3404 7959 3442 8018
TIME...MOT...LOC 1903Z 269DEG 24KT 3461 7986

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:04 PM EDTSpecial Weather StatementILMDarlington, Marlboro41 min
Jun 24, 4:03 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marion42 min
Jun 24, 4:21 PM EDTAreal Flood AdvisoryILMDillon, Marion3 hr
Jun 24, 4:29 PM EDTSpecial Weather StatementILMFlorence46 min
Jun 24, 4:35 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion, Marlboro55 min
Jun 24, 4:52 PM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg53 min
Jun 24, 5:14 PM EDTSevere Thunderstorm WarningILMHorry61 min
Jun 24, 5:28 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg62 min
Jun 24, 6:04 PM EDTSevere Thunderstorm WarningILMHorry, Marion41 min
Jun 24, 6:25 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg65 min
Jun 24, 11:24 AM EDTSpecial Weather StatementILMColumbus51 min
Jun 24, 11:49 AM EDTAreal Flood AdvisoryILMColumbus3 hr
Jun 24, 2:43 PM EDTSpecial Weather StatementILMPender47 min
Jun 24, 5:17 PM EDTSpecial Marine WarningILM118 min
Jun 24, 5:32 PM EDTSpecial Weather StatementILMBrunswick, Columbus58 min
Jun 24, 6:10 PM EDTSpecial Marine WarningILM2 hr
Jun 24, 6:52 PM EDTSpecial Marine WarningILM83 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.